Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 23, NWS Shreveport, LA

October 15, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Oct 15, 2021, 2:56 AM CDT for 4 states. It took effect at Oct 15, 2021, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2021, 2:56 AM CDT (07:56 UTC)
In effect from
Oct 15, 2021, 1:00 PM CDT
Expired
Oct 15, 2021, 8:08 PM CDT
In force
7 hr
Issued by
NWS Shreveport, LA
All 32 counties

Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Sabine Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

322 
WWUS74 KSHV 150756
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
256 AM CDT Fri Oct 15 2021

ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-151600-
/O.NEW.KSHV.LW.Y.0023.211015T1800Z-211016T0300Z/
Sevier-Howard-Little River-Hempstead-Miller-Lafayette-Caddo-
Bossier-De Soto-Sabine-McCurtain-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Many,
Zwolle, Pleasant Hill, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, 
Hemphill, and Pineland
256 AM CDT Fri Oct 15 2021

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 mph expected.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and east and northeast Texas.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

* ADDITIONAL DETAILS...High pressure building behind a cold front
  will bring breezy northwest winds across the region this
  afternoon into tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

05
2 follow-up statements
801 
WWUS74 KSHV 151931
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
231 PM CDT Fri Oct 15 2021

ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-160300-
/O.CON.KSHV.LW.Y.0023.000000T0000Z-211016T0300Z/
Sevier-Howard-Little River-Hempstead-Miller-Lafayette-Caddo-
Bossier-De Soto-Sabine-McCurtain-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Many,
Zwolle, Pleasant Hill, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, 
Hemphill, and Pineland
231 PM CDT Fri Oct 15 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Northwest winds 15 to 20 mph expected with gusts to near
  25 mph.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and east and northeast Texas.

* WHEN...Through 10 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

* ADDITIONAL DETAILS...High pressure building behind a cold 
  front will bring breezy northwest winds across the region this 
  afternoon into tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

12
975 
WWUS74 KSHV 160108
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
808 PM CDT Fri Oct 15 2021

ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-160215-
/O.CAN.KSHV.LW.Y.0023.000000T0000Z-211016T0300Z/
Sevier-Howard-Little River-Hempstead-Miller-Lafayette-Caddo-
Bossier-De Soto-Sabine-McCurtain-Red River-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Texarkana, Stamps, Lewisville, Bradley, 
Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Many,
Zwolle, Pleasant Hill, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, 
Hemphill, and Pineland
808 PM CDT Fri Oct 15 2021

...LAKE WIND ADVISORY IS CANCELLED...

Stronger sustained winds and higher gusts will continue to subside
through the remainder of the evening into the overnight hours.
Therefore, the Lake Wind Advisory has been cancelled. 

$$

13

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Oct 15, 1:00 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 15, 1:00 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
100 AM CDT Fri Oct 15 2021

&&

.AVIATION...
A cold front will move across the region today bringing a chance
of showers and thunderstorms this afternoon to mainly
SHV/ELD/MLU/TXK. Southwest winds 5 to 10 knots today to become
northwest 15 to 20 knots across most sites following the front
this afternoon into this evening. Otherwise, expect MVFR/IFR
ceilings and vsbys across most sites near daybreak, with gradual
improvement throughout the morning. /05/

&&

.PREV DISCUSSION... /issued 916 PM CDT Thu Oct 14 2021/

UPDATE...
All is quiet for the most part late this evening with only a few
echoes of light rain noted across extreme NW LA and SW AR as well
as across Deep East TX. The higher PWAT this evening pretty much
extends across the SE TX, N LA and SW AR corridor and that is
where slight chance to low end chance pops will be continued
through the night. Not seeing much in the mid levels that will
provide upper forcing overnight but there is a weak theta-e ridge
around the 850mb level and some isentropic forcing will be the key
ingredient for additional precipitation overnight.

Forecast min temps are dangerously close to current temperatures
across some locations this evening but where skies had cleared
earlier, moisture is quickly advancing back northward and thus
should temper the temperature drop overnight so no changes were
made in the temperature department.

Only changes were to adjust pops and sky grids with the update
having already been sent.

One more day of above normal temperatures before a strong cold
front moves into the region from the northwest late tomorrow
afternoon into tomorrow evening. Still expecting some strong
storms to pop along the cold front across our region tomorrow
afternoon into tomorrow evening.

13

PREV DISCUSSION... /issued 520 PM CDT Thu Oct 14 2021/

AVIATION...

Prevailing VFR conditions currently reside across our airspace
with scattered showers noted across portions of Deep East and
Northeast Texas as well as Northern Louisiana and Southwest
Arkansas. Have included VCSH across most terminal locations this
evening through the overnight hours as convection is just too
scattered in nature to support even TEMPO or prevailing WX through
the overnight hours and will handle this with an AMD if necessary.
As we go through the night, should see returning MVFR and/or IFR
ceilings after midnight through sunrise with this cloud cover
likely hanging on through at least mid to late morning through
much of our airspace. Should eventually see ceilings scatter out
and/or climb to low VFR conditions by late morning through the
afternoon hours.

A strong cold front will begin entering extreme NW portions of our
airspace by 18z on Fri with a FROPA likely across at least the
TYR/GGG and TXK terminals near or shortly after 15/21z and closer
to 16/00z at the LFK, ELD and SHV terminals. Look for scattered
convection to develop along this frontal boundary during the
afternoon hours so have included VCTS across all but the TYR and
MLU terminals in the 19-00z timeframe.

Look for SE to S winds generally under 10kts tonight to become SW
near 10-15kts with the aid of mixing through the morning hours on
Friday. Post frontal winds will be from the northwest near
10-20kts with higher gusts.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  54  74  49 /  50   0   0   0
MLU  88  54  72  47 /  50  30   0   0
DEQ  81  45  71  42 /  50   0   0   0
TXK  84  50  72  47 /  40   0   0   0
ELD  85  49  70  44 /  50  10   0   0
TYR  79  50  71  46 /  30   0   0   0
GGG  87  49  73  45 /  20   0   0   0
LFK  89  52  75  48 /  20  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/13/13
Hazardous weather outlook, Oct 14, 5:43 AM CDT, 21 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
543 AM CDT Thu Oct 14 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151045-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
543 AM CDT Thu Oct 14 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Rain chances will remain in the forecast through the day today
gradually taper off through the overnight hours, generally
spreading eastwards of a line from near Lufkin Texas to near
Texarkana. With southwest flow aloft continuing to funnel in
moisture across the region, rainfall could be heavy at times
during the late afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Rain chances will remain across the northern and eastern zones
through the day Friday in advance of an approaching cold front.
Rainfall could be heavy at times northwest of a line from Lufkin
Texas to Shreveport to Camden Arkansas, which could result in
isolated flash flooding. Dry conditions expected for the upcoming
weekend through early next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Arkansas, 2021Lake Wind Advisories in Louisiana, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.